Connect with others who understand.

sign up log in
About DiabetesTeam
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Weight Gain On Insulin

Weight Gain On Insulin

Has anyone had problems with weight gain on insulin (I take Tresiba)? My doctors said it is an unfortunate side effect of insulin. I work out at the gym 3-4 times a week and still gained weight. Have been watching what I eat and mostly drinking water but still gaining instead of losing or maintaining. Any tips would be appreciated.

A DiabetesTeam Member said:

Are you aware that muscle weighs more than fat? This means that, as you work out and tone, you'll be building muscle and, therefore, weight.

posted over 4 years ago
A DiabetesTeam Member said:

YES! Insulin is a fat storage hormone. The more insulin you have in your body, the more insulin resistant you become. Tell your doctors to stop telling you to lose weight in the same breath they are prescribing more insulin!

posted over 2 years ago
A DiabetesTeam Member said:

Weight gain with that much gym time may be a result of muscle mass. A better way to figure if weight gain is good or bad is to have the doc calculate your BMI. REmember muscle mass weighs more than fat. How are your clothes fitting? Use that as a guide as well. Don't let number on the scale dictate your life.

posted over 4 years ago
A DiabetesTeam Member said:

Has anyone ever tried ozampic?

posted about 3 years ago
A DiabetesTeam Member said:

I gained weighted since taking insulin. I am taking humalog, toujeo solostar, and ozempic (new today)

posted over 3 years ago
Already a Member? Log in